Alert archive / California / Wind Advisories in 2006

Wind Advisory 19, NWS Medford, OR

March 25, 2006Modoc County, California; Lake County, Oregon

NWS Medford, OR issued this wind advisory at Mar 25, 2006, 11:44 AM PST for Modoc County, California; Lake County, Oregon. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2006, 11:44 AM PST (19:44 UTC)
Expired
Mar 25, 2006, 7:00 PM PST
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Lake County, OR

The radar

The Medford radar (KMAX), 179 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 251944
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1144 AM PST SAT MAR 25 2006

...VERY GUSTY WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT MOVING ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA THIS AFTERNOON WILL CAUSE STRONG GUSTY WINDS ACROSS
LAKE AND MODOC COUNTIES. SOUTHWEST WINDS WILL DECREASE AFTER
SUNSET.

CAZ085-ORZ031-260300-
/O.NEW.KMFR.WI.Y.0019.060325T1944Z-060326T0300Z/
MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW
1144 AM PST SAT MAR 25 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

SOUTHWEST WINDS 20 TO 30 MPH WILL CONTINUE WITH OCCASIONAL GUSTS
OF 40 TO 50 MPH...ESPECIALLY AT THE HIGHER ELEVATIONS. THESE
STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE TAPERING OFF
TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
1 follow-up statement
000 
WWUS76 KMFR 252217
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
217 PM PST SAT MAR 25 2006

...VERY GUSTY WINDS THIS AFTERNOON AND EVENING...

.A COLD FRONT MOVING ACROSS EASTERN OREGON AND NORTHEAST
CALIFORNIA THIS AFTERNOON WILL CAUSE STRONG GUSTY WINDS ACROSS
LAKE AND MODOC COUNTIES. SOUTHWEST WINDS WILL DECREASE AFTER
SUNSET.

CAZ085-252330-
/O.CAN.KMFR.WI.Y.0019.000000T0000Z-060326T0300Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
217 PM PST SAT MAR 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE WIND
ADVISORY FOR MODOC COUNTY.

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. SOUTHWEST WINDS AT
15 TO 25 MPH WILL CONTINUE THROUGH LATE EVENING WITH OCCASIONAL
GUSTS TO 40 MPH.

$$

ORZ031-260300-
/O.CON.KMFR.WI.Y.0019.000000T0000Z-060326T0300Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
217 PM PST SAT MAR 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
CENTRAL AND EASTERN LAKE COUNTY.

SOUTHWEST WINDS 20 TO 30 MPH WILL CONTINUE WITH OCCASIONAL GUSTS
OF 40 TO 50 MPH...ESPECIALLY AT THE HIGHER ELEVATIONS. THESE
STRONG WINDS WILL CONTINUE INTO THIS EVENING BEFORE TAPERING OFF
TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:45 AM PST, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 25, 8:45 AM PST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
845 AM PST SAT MAR 25 2006

.DISCUSSION...
SATELLITE IMAGERY SHOWS THE LOW PRESSURE CENTER WAS LOCATED ABOUT
120NM WSW OF BROOKINGS AT 0800. BANDS OF SHOWERS ARE MOVING ACROSS
THE FORECAST AREA. SNOW LEVEL WAS AROUND 3500 FEET THIS MORNING BUT
LOCALLY HAD DROPPED TO 1500 FEET IN JOSEPHINE COUNTY IN MODERATE
SHOWERS. EXPECT SNOW LEVEL TO RISE TO ABOUT 4000 FEET LATER IN THE
DAY BUT NOT BY MUCH. THE LOW PRESSURE ITSELF WILL MOVE INLAND EARLY
THIS AFTERNOON AND WEAKEN TO AN OPEN TROUGH AS IT MOVES EAST OF OUR
FORECAST AREA TONIGHT. HAVE ISSUED AN UPDATE EARLIER THIS MORNING
MAINLY TO ADJUST SNOW LEVEL.

&&

.AVIATION...CLOUDY WITH OCCASIONAL RAIN SHOWERS AND MVFR CIGS IN
SHOWERS.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE OR TO
     OR/CA BORDER 0-60NM.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR/CA BORDER TO
     PT ST GEORGE CA 0-60NM.

FB

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 25, 5:17 AM PST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
517 AM PST SAT MAR 25 2006

CAZ080-261317-
WESTERN SISKIYOU COUNTY-
517 AM PST SAT MAR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A SHORT WAVE TROF WILL BE MOVING THROUGH SOUTHWEST OREGON AND
NORTHWEST CALIFORNIA...WILL BRING A ROUND OF SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE COAST TODAY...SNOW LEVELS WILL HANG AROUND
3500 FEET AS THIS TROF PASSES...WITH PASSAGE OF THIS SYSTEM...3 TO 5
INCHES OF SNOW IS EXPECTED...A SNOW ADVISORY IS IN EFFECT UNTIL 4PM
THIS AFTERNOON FOR WESTERN SISKIYOU COUNTY ELEVATIONS ABOVE 3500
FEET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE UPPER LOW LOCATED OFF THE WEST PACIFIC COAST WILL SLOWLY SHEAR
AND FORM A CUTOFF LOW WHICH WILL SLOWLY MOVE ONSHORE...SIGNIFICANT
PRECIPITATION IS POSSIBLE FOR THE COAST AND WESTERN SISKIYOU
COUNTY...CONDITIONS WILL DRY TOWARD THE LATTER PART OF THE WEEKEND

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BUNKER

In the hours before

Local storm report, Mar 25, 6:28 AM PST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
628 AM PST SAT MAR 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     HEAVY SNOW       1 SSW OBRIEN            42.06N 123.71W
03/25/2006  M0.0 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            HEAVY SNOW OBSERVED TO BE FALLING..OBSERVER ESTIMATES
            THAT IT STARTED AROUND 6AM...TEMPERATURE PRESENTLY IS 36
            DEGREES AND THE SNOW IS STARTING TO STICK

&&

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:37 AM PSTSnow AdvisoryMFRSiskiyou11 hr

Nearby

Wind Advisories in California, 2006Wind Advisories in Oregon, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.